MAUDE Adverse Event Report: ETHICON INC. VCL UC MONO VIO 5IN 9-0 S/A VAS100-4; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL UC MONO VIO 5IN 9-0 S/A VAS100-4; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number D8760
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: were there 3 devices with issues? yea.Please clarify the issue for each of the 3 devices (for example¿.Suture breakage, suture needle pull-off, needle breakage) what was the issue with device 1? needle pull off.What was the issue with device 2? needle pull off.What was the issue with device 3? suture break.Was the patient treatment or post-operative care altered in anyway due to the prolonged surgery time? if yes, please explain.No.Was there any patient impact (ie.Additional treatment required) and/or adverse patient outcome due to the prolonged surgery? no.What is the patient¿s current status? doing well.Were there any patient consequences? no.Did any needle piece fall into the patient? no.If yes, was the needle piece(s) retrieved during the same procedure? yes.Were x-rays taken to locate the needle piece(s)? no.What measures were taken to retrieve the broken piece? grabbed with instrumentation.Was there any additional tissue damage as a result of searching for the needle piece? no.If not retrieved, in what tissue structure the broken needle was retained? is there any plan in place to remove the needle piece in the future?.
 
Event or Problem Description
It was reported that a patient underwent an orthopedic surgery on (b)(6) 2024 and suture was used.During the procedure, when surgeon was using the suture for the first time, the suture line broke.There were no adverse patient consequences.Additional information was requested.

Brand Name
VCL UC MONO VIO 5IN 9-0 S/A VAS100-4
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON, INC. SAN ANGELO
3348 pulliam st
san angelo TX 76905
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19760587
Report Number2210968-2024-07296
Device Sequence Number8920686
Product Code GAM
UDI-Device Identifier10705031031142
UDI-Public(01)10705031031142(11)240402(17)290331(10)1008ZJ
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD8760
Device Lot Number1008ZJ
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2024
Supplement Date Received by Manufacturer07/18/2024
Initial Report FDA Received Date07/17/2024
Supplement Report FDA Received Date07/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown